MAUDE Adverse Event Report: CORDIS CORPORATION PRECISE PRO RX US CAROTID SYST; STENT, CAROTID

CORDIS CORPORATION PRECISE PRO RX US CAROTID SYST; STENT, CAROTID
Model Number PC0840RXC
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint conclusion: a precise pro 8mm x 40mm carotid self-expanding stent (ses) delivery system was attempted to be used because there was a lesion on the carotid side; however, the stent did not pass through the blood vessel.There was no reported patient injury.The device was returned for analysis and a separation condition was observed located at 2 cm from the distal tip.The device was returned for analysis.A non-sterile unit of product ¿precise pro rx us carotid syst¿ was received coiled inside of a clear plastic bag.The device was unpacked and laid on a tray to perform the evaluation.The stent of the unit was received already deployed and expanded.A separation condition was observed located at 2 cm from the distal tip.The separated segment was included at the packaging.A kinked bent condition located at 4 cm from the distal tip was observed.Apparently, this damage was caused by the packaging, due to the unit was bent to fit inside the plastic bag.The hemostasis valve was received close tighten.The tip of the separated segment was pulled out and it remained at place.No other damages or anomalies were observed at the inspected device.Microscopic results showed that the separated area of wire lumen of the precise pro rx us carotid syst unit presented a tear, elongations, and flared condition.Also, the braid wire from the wire lumen presented evidence of plastic deformation and diameter reduction.The elongations and flared condition found on the wire lumen material, and the plastic deformation and diameter reduction observed on the braid wires are commonly associated with separations caused by material tensile overload.The tear observed on the wire lumen material is commonly caused during the interaction of the unit material with a sharp object or mechanical damage.Therefore, it is assumed that the wire lumen material was induced to a tensile force that exceeded the wire lumen material yield strength prior to the separation and that the wire lumen material was torn near to the separation area either due to the interaction of the unit with calcified spicules located on the lesion or with a sharp object from the outside of the device.No other anomalies were observed during the microscopic analysis.Per functional analysis, functional test could not be performed due to the nature of the complaint and due to the separation condition.Dimensional analysis was performed to verify the correct outer diameter (od).Dimensional analysis results were found within specification.A product history record (phr) review of lot 17980245 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent delivery system (sds)-ses.Tracking difficulty¿ could not be confirmed due to the nature of the complaint.The dimensional analysis results of the unit were found within specification.However, a separated condition was observed on the returned unit.The reported ¿catheter tip.Separated¿ was confirmed.A separated condition was observed on the returned device, as received.The exact cause of the observed separation could not be conclusively determined.However, procedural and or handling factors such as the user¿s interaction with the device may have led to the reported tracking difficulty as patient anatomy and user technique can be contributing factors.Additionally, handling factors such as forceful interaction with the device during use and or the way the device was packaged and shipped back for analysis (unit was bent to fit inside the plastic bag) may have led to the reported separated condition of the unit, as received.Furthermore, microscopic results showed that the separated area of wire lumen of the precise pro rx us carotid syst unit presented a tear, elongations, and a flared condition.Also, the braid wire from the wire lumen presented evidence of plastic deformation and diameter reduction.The elongations and flared condition found on the wire lumen material, and the plastic deformation and diameter reduction observed on the braid wires are commonly associated with separations caused by material tensile overload.The tear observed on the wire lumen material is commonly caused during the interaction of the unit material with a sharp object or mechanical damage.Therefore, it is assumed that the wire lumen material was induced to a tensile force that exceeded the wire lumen material yield strength prior to the separation and that the wire lumen material was torn near to the separation area either due to the interaction of the unit with calcified spicules located on the lesion or with a sharp object from outside of the device.According to the instructions for use, which is not intended as a mitigation of risk, ¿extract the stent delivery system from the tray.Examine the device for any damage.Evaluate the distal end of the catheter to ensure that the stent is contained within the outer sheath.Do not use if the stent is partially deployed.Note: if resistance is met during delivery system introduction, the system should be withdrawn and another system should be used.Note: if any resistance is met during delivery system withdrawal, advance the outer sheath until the outer sheath marker contacts the catheter tip and withdraw the system as one unit.¿ per the investigation conducted, the unit was received separated, and the initial event reported tracking difficulty.Although the product analysis revealed tensile forces, the tip of the separated segment was pulled out and it remained at place, per product analysis.Therefore, it is reasonable to consider that a delicate device subjected to tensile forces and then placed in a plastic bag for packaging instead of the units original protective housing provided poor conditions for the unit during transportation back to the facility for analysis.This additional strain on the device during transportation may have contributed to the noted separated condition of the device, as received.This is also made evident by the kink noted on the device as received.Neither the product analysis nor the phr review suggests that the event could be related to the manufacturing process; therefore, no corrective action will be taken at this time.
 
Event or Problem Description
An 8mm x 40mm precise pro carotid self-expanding stent (ses) delivery system was tried to use because there was a lesion on the carotid side; however, the stent did not pass through the blood vessel.There was no reported patient injury.The device was returned for analysis and a separation condition was observed located at 2 cm from the distal tip.

Brand Name
PRECISE PRO RX US CAROTID SYST
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key12148722
Report Number9616099-2021-04698
Device Sequence Number19775098
Product Code NIM
UDI-Device Identifier20705032036495
UDI-Public20705032036495
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P030047
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberPC0840RXC
Device Catalogue NumberPC0840RXC
Device Lot Number17980245
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/29/2021
Initial Report FDA Received Date07/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1